Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 7, NWS Lake Charles, LA

March 4, 2025Cameron Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Mar 4, 2025, 1:28 PM CST for Cameron Parish, Louisiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2025, 1:28 PM CST (19:28 UTC)
Expired
Mar 4, 2025, 1:45 PM CST
In force
17 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 41 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 8:13 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 471 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
471 m²/s²
0-3 km storm-relative helicity
517 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

377 
WFUS54 KLCH 041928
TORLCH
LAC023-041945-
/O.NEW.KLCH.TO.W.0007.250304T1928Z-250304T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
128 PM CST Tue Mar 4 2025

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northeastern Cameron Parish in southwestern Louisiana...

* Until 145 PM CST.

* At 128 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Grand Chenier, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Cameron Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2981 9302 2987 9302 3001 9274 2983 9273
TIME...MOT...LOC 1928Z 247DEG 43KT 2985 9298 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Denson
1 follow-up statement
010 
WWUS54 KLCH 041936
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
136 PM CST Tue Mar 4 2025

LAC023-041945-
/O.EXP.KLCH.TO.W.0007.000000T0000Z-250304T1945Z/
Cameron LA-
136 PM CST Tue Mar 4 2025

...THE TORNADO WARNING FOR NORTHEASTERN CAMERON PARISH WILL EXPIRE AT
145 PM CST...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 300 PM CST for southwestern
Louisiana.

&&

LAT...LON 2981 9302 2987 9302 3001 9274 2983 9273
TIME...MOT...LOC 1935Z 247DEG 43KT 2988 9289 

$$

Denson

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 4, 11:31 AM CST, 1 hour 57 minutes earlier. Its key messages:

  • A strong storm system to bring the potential for severe weather on Mardi Gras, with a risk for significant severe weather across central LA
  • A High Wind Warning is in effect today across the entire region as very strong southerly winds are expected.
  • A Gale Warning is in effect today for all lakes, bays and 0 to 60 nm waters due to the expectation of frequent gale force gusts and dangerous sea conditions.
  • A Coastal Flood Advisory and Warning will be in effect for coastal southeast Texas, and Louisiana due to strong onshore winds driving waters up at high tide time.
Area forecast discussion, Mar 4, 11:31 AM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1131 AM CST Tue Mar 4 2025

...New AVIATION...

.KEY MESSAGES...

- A strong storm system to bring the potential for severe weather
  on Mardi Gras, with a risk for significant severe weather across
  central LA

- A High Wind Warning is in effect today across the entire region
  as very strong southerly winds are expected.

- A Gale Warning is in effect today for all lakes, bays and 0 to
  60 nm waters due to the expectation of frequent gale force gusts
  and dangerous sea conditions.

- A Coastal Flood Advisory and Warning will be in effect for
  coastal southeast Texas, and Louisiana due to strong onshore
  winds driving waters up at high tide time.

&&

.SYNOPSIS...
Issued at 458 AM CST Tue Mar 4 2025

Robust low pressure center will traverse the central US today.
Very tight pressure gradient brought on by the low is bringing
about strong south winds across all of the south US. Expect winds
to strengthen during daytime hours as the low and attendant cold
front near the region. These winds will likely result in difficult
driving conditions for high-profile vehicles as well as will
likely blow down trees and power lines. Widespread power outages
are expected. The environment will also be somewhat conducive for
severe weather development along and ahead of passing cold front.
A congealed line of stronger line segments is anticipated to move
through very quickly from mid morning to mid/late afternoon today.
Some storms could be severe. For those outdoors enjoying holiday
festivities, make sure to have a way to receive weather updates
and warnings. Heed any severe weather warnings, and remember, when
thunder roars, go indoors!

&&

.SHORT TERM...
(Today through Thursday night)
Issued at 458 AM CST Tue Mar 4 2025

Light showers are showing up on KLCH radar; indication that broad
upscale lift is spreading overhead. Very strong low pressure
center is currently located north of the Texas Panhandle with
today's cold front currently noted in a north to south
orientation from central OK, down just west of Dallas, curling
back to the southwest towards San Angelo. A line of strong
thunderstorms has developed along the southern portion of the line
- the portion set to move through the region today.

Similar to yesterday, let's break today down... strong gradient
winds, severe risk and finally winds and temps behind the front.

Strong gradient winds... winds have come up overnight with most
areas reporting gusts between 20 and 30 MPH. This prompted the
High Wind Warning to start earlier at 3 AM rather than 6 AM. Jets
associated with the low pressure center are set to phase (merge
together) over the ArkLaTex / ArkLaMiss regions this morning,
resulting in those strong winds and gusts we expect to see today.
Guidance places 60 knots at 850 mb across southwest and Central LA
at 12 PM today; considering adjustments for mixing down, it's
reasonable to expect frequent 40 to 50 MPH gusts from southeast
Texas into Louisiana ahead of the front today. Some gusts up to 60
MPH will be possible but are not expected widespread, so do not be
caught off guard. This will make driving conditions difficult,
especially for high profile vehicles. Widespread power outages and
blown down trees/branches are expected. Winds will diminish along
with and behind the front as they turn to the west. Conditions
will still be gusty, though, not calm.

Severe Risk... an area of 0-6km Bulk Shear greater than 60 knots
is starting to spread over the region. An easy demarcation of this
zone is to trace the area of showers already develop in southeast
Texas and west Louisiana. This kind of mini jet area will spread
to the north through the morning, with most shower activity moving
north along with it. Some widespread showers will likely continue
across southeast TX and west LA this AM on the broad lift
associated with the low. CAPE will slowly start to develop over
this same area, generally remaining less than 1000 J/kg through
noon. Shear and CAPE could result in some isolated stronger storms
west of hwy 165 prior to noon, but most morning convection will
likely be the type to eat CAPE without maximizing on severe
potential.

The greatest severe potential comes in the late morning through
afternoon, right along with the line. Guidance suggests the
greatest instability profile will accompany the line itself as it
moves across the CWA quickly. SBCAPE ranging from 1200 to 1700
J/kg with SRH values up and over 350 m2s-2 would both support
vigorous and organized, rotating updrafts within an area of
somewhat- extreme shear along the front itself. This unstable
airmass stretches north from the coastline into central LA, so I
hesitate to denote any area as expecting a worse outbreak than
others. Any area along the line could expect damaging thunderstorm
winds and embedded tornadoes if segments can maintain themselves.

This brings us to the limiting factors also present. Backed
surface winds and nearly uni- directional flow through much of the
column would suggest the front will cross as a line with embedded
organized segments, similar to those being noted in central Texas
currently, rather than a tight squall line with roaring damaging
winds. If CAPE preceding the line doesn't get completely used up
by showers spreading ahead of it, the line will likely maintain
its vitriol. If CAPE DOES become depleted, the line would likely
lose much of its severe characteristics. An environment with this
kind of shear needs plentiful instability to maintain balance.

Another potential limiting factor will be the advection of an EML
from central Texas into the lower mid levels, as some guidance
also suggests. Winds have kicked up a great deal of dust in
northwest and central Texas. This dust is likely to mix into the
back end of the front, creating a warm nose and cap slightly
aloft. Beyond that, the strong flow at the surface could generate
a rather deep sfc mixed layer keeping tornado vortices from
reaching the surface.

TLDR... All of that to say, expect a mixed bag today. There are
both things working towards and against a severe weather outbreak.
Due to the holiday, it is best to err on the side of extreme
caution and plan as if widespread severe weather will move through
with the frontal passage today. The bulk of weather should be
along the hwy 165 corridor around noon with an exit to east
Louisiana by mid to late afternoon. With such an early fropa, just
save all the festivities for after the active weather!

Winds will turn to the west and drop off almost immediately after
the front moves through. The low will be to the northeast of us by
this point and a west to northwest wind will result. Pressure
gradient behind the low will tighten into Wednesday morning as a
back- side lobe of low pressure moves across the northern MS
region. This will likely bring about the need of another Wind
Advisory during daytime hours Wednesday.

Temps will cool off quite a bit with central LA falling into the
mid 30s on Thursday morning; upper 30s to around 40 for elsewhere.
This will be the coldest period and no cold weather products are
anticipated.

11/Calhoun

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 458 AM CST Tue Mar 4 2025

Very little change in thinking from previous forecast regarding
the longterm period. See previous AFD, issued 407 AM March 3,
2025...

The longterm period starts off with a warming trend as high
pressure sits to the east, southerly flow returns and the ambient
airmass moderates.

Warmth doesn't last long as the next weather system appears to
make its way across the central US late in the period. As the trof
moves across Saturday and Sunday, it shouldn't cause much in the
way of a severe risk, at least as of this moment it doesn't appear
to pack much of a punch. Guidance paints the trough as a very
positively- tilted system with a jet max already moving off into
the eastern seaboard by Sunday morning. Little forcing and minimal
moisture return will result in a lack-luster fropa through the
next weekend.

Cool-ish temperatures return by Sunday daytime and into Monday. No
major issues anticipated with freezing.

11/Calhoun

&&

.AVIATION...
(18Z TAFS)
Issued at 1128 AM CST Tue Mar 4 2025

A messy weather pattern is ongoing and will continue to unfold
today as a strong front and associated storm system cross the
region. Both within and outside of thunderstorms strong gusty
winds upwards of 30kts can be expected through this evening.
Within thunderstorms/heavy showers, reductions in VIS, lower CIGs,
and further increases in wind gusts will be likely. Conditions
will improve west to east this afternoon into the early evening,
with the line of convection departing Acadiana near sunset.
Overnight into tomorrow, storms will no longer be an issue
however, strong W/NW winds will continue. A brief period of lower
wind gusts is expected post sunset through around midnight, with
winds expected to increase again thereafter. Winds will be the
main concern through the later half of the period, as VFR CIGs/VIS
are expected.

17

&&

.MARINE...
Issued at 458 AM CST Tue Mar 4 2025

Tight pressure gradient resulting in strong onshore flow will
further tighten today as a robust low pressure center traverses
the US. Expect winds to increase to gale force for much of today
with sustained winds 20 to 30 knots and gusts up to 40 knots
bringing about 6 to 13 foot waves and very dangerous sea
conditions. A Gale Warning will be in effect for all Lakes, Bays
and 0 to 60 nautical mile waters from 6 AM to 6 PM today. Winds
will turn offshore and conditions will improve slightly in the
wake of a passing cold front this afternoon. Expect winds and seas
to remain elevated through at least mid day Wednesday.

11/Calhoun

&&

.FIRE WEATHER...
Issued at 458 AM CST Tue Mar 4 2025

Strong winds today will bring about very unsavory conditions
regarding fire weather. Strong south winds will assist with
moisture transport inland. As the cold front moves through, winds
will shift from the west and will fall as compared to those speeds
ahead of the front. Blowing dust from west and central Texas is
expected to move in from the west behind the front which would
likely cause a sudden dip in localized RH values. West and then
northwest winds will increase Tuesday night into Wednesday. Min RH
values Wednesday are currently progged in the 25 to 35 percent
range for areas along and west of hwy 165 in Louisiana. Conditions
will likely not be conducive for safe burning practices and a fire
danger statement may be needed for Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  46  61  36 /  90   0   0   0
LCH  75  50  66  40 / 100   0   0   0
LFT  78  51  67  39 /  90   0   0   0
BPT  78  50  68  41 /  90   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning until 6 PM CST this evening for LAZ027>033-044-
     045-055-073-074-141>143-152>154-241>243-252>254.

     Coastal Flood Advisory until 6 PM CST this evening for LAZ073-
     074.

     Coastal Flood Advisory until midnight CST tonight for LAZ241.

     Coastal Flood Warning until 9 PM CST this evening for LAZ252>254.

TX...High Wind Warning until 6 PM CST this evening for TXZ180-201-
     259>262-515-516-615-616.

     Coastal Flood Advisory until 6 PM CST this evening for TXZ615.

     Coastal Flood Advisory until midnight CST tonight for TXZ616.

GM...Gale Warning until 6 PM CST this evening for GMZ430-432-450-452-
     470-472.

     Small Craft Advisory from 6 PM this evening to noon CST
     Wednesday for GMZ430-432-450-452-470-472.

     Gale Warning until 9 PM CST this evening for GMZ435-436-455-475.

     Small Craft Advisory from 9 PM this evening to noon CST
     Wednesday for GMZ435-436-455-475.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...17

In the hours before

Local storm report, Mar 4, 12:05 PM CST, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1205 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     Non-Tstm Wnd Gst 2 ENE Bridge City       30.04N 93.82W
03/04/2025  M61 MPH          Orange             TX   Mesonet

            KFDM Mesonet.

&&
Local storm report, Mar 4, 12:31 PM CST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1231 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     Tstm Wnd Dmg     1 WNW Newton            30.86N 93.78W
03/04/2025                   Newton             TX   Amateur Radio

            Trees and power lines reported down by HAM
            radio.

1038 AM     Tstm Wnd Dmg     1 E Jasper              30.92N 93.97W
03/04/2025                   Jasper             TX   Amateur Radio

            Trees and power lines reported down by HAM
            radio.

1105 AM     Tstm Wnd Dmg     Anacoco                 31.25N 93.34W
03/04/2025                   Vernon             LA   Amateur Radio

            large tree on train tracks in Anacoco area.

1120 AM     Tstm Wnd Dmg     Pickering               31.04N 93.27W
03/04/2025                   Vernon             LA   Amateur Radio

            Powerlines down.

&&
Local storm report, Mar 4, 12:51 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1251 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     Tstm Wnd Dmg     2 NNW Lake Charles      30.23N 93.22W
03/04/2025                   Calcasieu          LA   Public

            Roof blown off a building downtown.

&&
Local storm report, Mar 4, 12:54 PM CST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1254 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     Tstm Wnd Gst     7 WNW Alexandria        31.33N 92.57W
03/04/2025  M53 MPH          Rapides            LA   ASOS

            ASOS station KAEX Alexandria.

&&
Local storm report, Mar 4, 1:07 PM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
107 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     Non-Tstm Wnd Gst 2 ESE Lafayette         30.20N 92.00W
03/04/2025  M49 MPH          Lafayette          LA   ASOS

            ASOS station KLFT Lafayette.

&&
Local storm report, Mar 4, 1:08 PM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
108 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     Non-Tstm Wnd Gst 4 SSE Cade              30.03N 91.88W
03/04/2025  M48 MPH          Iberia             LA   AWOS

            AWOS station KARA 4 SSE Cade.

&&

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:14 AM CSTCoastal Flood WarningLCHIberia, St. Mary, Vermilion18 hr
Mar 4, 3:24 AM CSTSmall Craft AdvisoryLCH50 hr
Mar 4, 10:43 AM CSTSevere Thunderstorm WarningLCHBeauregard, Vernon47 min
Mar 4, 10:49 AM CSTTornado WarningLCHVernon26 min
Mar 4, 10:56 AM CSTTornado WarningLCHVernon34 min
Mar 4, 11:25 AM CSTTornado WarningLCHRapides, Vernon35 min
Mar 4, 11:28 AM CSTSevere Thunderstorm Warning Considerable damage threatLCHAvoyelles, Beauregard, Rapides, Vernon62 min
Mar 4, 11:41 AM CSTSevere Thunderstorm WarningLCHAcadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 2 more64 min
Mar 4, 12:27 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides33 min
Mar 4, 12:28 PM CSTTornado WarningLCHAvoyelles, Rapides9 min
Mar 4, 12:47 PM CSTSevere Thunderstorm WarningLCHAcadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 2 more43 min
Mar 4, 1:31 PM CSTSevere Thunderstorm WarningLCHAcadia, Evangeline, Jefferson Davis, Lafayette, Saint Landry44 min
Mar 4, 1:57 PM CSTSevere Thunderstorm WarningLCHAvoyelles18 min
Mar 4, 2:13 PM CSTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Lafayette, Saint Landry, Saint Martin, Vermilion47 min
Mar 4, 4:14 PM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary46 min

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.